Jump to content

Sleepy...really sleepy


Recommended Posts

So lately I've been sleeping like 12 hours a day and Somedays I'm even tired after that and take a nap. Clearly this is quite inconvenient and I run the risk of sleeping thru all my classes. The obvious choice (meds in sig) would be to lower the clozaril but we just did, and the clozaril is what keeps me sane and (mostly) free from suicidal thoughts. This is a relativly new problem...I mean I take 60 of adderall and still have to drag myself around. We are reluctant to switch to the methylphenidate group cuz focalin did nothing for me and adderall works at least a little, but I'd still appreciate a little less sleep. I doubt my doc will put Provigil/nuvigil/strattera on top of the adderall because I can get nasty super irritable mixed episodes from too much stimulation (looking at you abilify and Wellbutrin) 

Any ideas? 

 

Link to comment
Share on other sites

It looks as if your situation is quite unique with the combination of medicines that you take , I had the same problem when on resperidone , I felt tired during the day and put weight on so I switched to abilify. One silly question , but when do you take your meds , the obvious answer is to try taking the medicine or medicines that you think are making you drowsy at night , off course firstly verify with your doctor that this is ok.

Link to comment
Share on other sites

13 hours ago, Iceberg said:

Any ideas? 

Upping the dosage of the Adderall IR could be an option, but your doc might be reluctant to do that.

How long have you been on 60mg per day?......You could be developing a tolerance to that dose........However, I don't know what the max recommended dosage is for adults.

Just my 2 cents.

Edited by CrazyRedhead
Link to comment
Share on other sites

60 is the "max" we won't go above that. For the most part I don't take any sedating meds in the am except the little bit of cloz which helps balance me out. Plus if I can't wake up that means I'm too tired before I even take the morning dose

Have really only been on adderall a few weeks at this dose 

Link to comment
Share on other sites

I have the same problem. I tried wellbutrin for like 3 months or so and it didn't really work. I couldn't really tell at first because I'm not always sure about how I actually feel. But I stopped taking it a week ago and I can say I feel the same as when I was taking it, with the only difference that I've felt desire to smoke again. I had tried atomoxetine (strattera) before while taking wellbutrin and it didn't work well. I tried strattera again now off the wellbutrin and it seems to work, in the sense that I can function a lot more, I still feel sleepy but I'm able to "fight" it while on this. Sadly, it keeps me awake at night. If I don't sleep well, the lack of sleep makes me so tired that strattera doesn't cut it.  Maybe ask your doc if you can cut the adderal and change it to atomoxetine or any other stimulant that isn't adderal-related? Is really weird that adderal isn't wiring you up enough, maybe you will need to change other of your meds?

This being-sleepy-all-the-time-thing is a pain in the ass, good luck.

Link to comment
Share on other sites

I think strattera is out just cuz of the possible mood instability...I mean honestly were lucky we got away with adderall...I went for a period of several years of being almost constantly episodic in some way or another and I don't want to rock the boat too much. Focalin was a fail so were skeptical of Ritalin also...my equivalences for amphetamine to methylphenadate result in insurance issues as they don't like the high Ritalin dose 

Link to comment
Share on other sites

If Adderall isn't cutting it, Ritalin probably won't do anything (it's effects are weaker). I would think the sleepiness is indeed caused by the Clozaril, maybe even Lithium? So you cannot go lower on either or switch one of them out for something else less sedating? Are you able to force yourself to exercise during the day (I know it's a challenge when you are tired) but the thing is, it can really get your sleep & energy levels back on track.

Link to comment
Share on other sites

It's pretty clear that your problem with sleeping too much is coming from the Clozaril, and the only thing I could suggest if you really need to be on Clozaril is to try to take it around 6:00 pm and see if it doesn't wear off by morning. Of course, consult your doctor before making changes.

Link to comment
Share on other sites

Since it sounds like you really haven't changed much in your medications that directly led to this change, is it possible that the cause is not medication or mental illness related? There are a number of physical health conditions that can lead to low energy, such as thyroid, anemia, hormonal imbalance, and I'm sure many others. If you haven't changed medication recently and don't have other mood symptoms, I'd consider checking with my GP and get blood work done and make sure there wasn't another possible cause. 

  • Like 1
Link to comment
Share on other sites

 Share

×
×
  • Create New...